MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.Explant date: if explanted; give date: n/a.The lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The surgeon noticed plastic debris that was introduced into the eye along with the intraocular lens (iol).The debris was small and located on the posterior side of the iol.Some of the debris was adhered to the lens itself, often around the 4 o'clock position.The surgeon had to aspirate the debris by going under the iol with an irrigation/aspiration tip after implantation and had to chase down the piece, sometimes having to remove it from the iol surface.This issue added time and difficulty to the procedure; however, there were no complications, incision enlargement or patient injury.The lens remains implanted and the patient outcome is excellent.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
The pcb00 preloaded insertion system was not returned for evaluation.The reported lens remains implanted.Pictures were provided for evaluation.From the pictures provided, the ''plastic debris'' in question could not be observed.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.The directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.The reported issue was not verified.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5941523
Report Number2648035-2016-01430
Device Sequence Number16259318
Product Code HQL
UDI-Device Identifier05050474558038
UDI-Public(01)05050474558038(17)190428
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/28/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000085
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1